Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Dentist   »  

Swelling and painful lump under chin after root canal. Should I be worried for hematoma?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
i have a painful lump (knot) under my chin after a root canal, with swelling. I was given a second round of antibobiotics. Did the bacteria from the tooth infection collect there? How do i recover from this? Is this a hematoma?
Posted Mon, 11 Mar 2013 in Dental Health
Answered by Dr. Sudhir 19 minutes later

In such cases, lumps in this region is more likely to be enlarged tender lymph node.A focal abscess and hematoma are rather less common. Such enlarged nodes are due to infection and might take some time to resolve after course of antibiotics.

To confirm that this is enlarged lymph node a sonography can prove helpful.This will also rule out if this is abscess or hematoma.

So consider getting a sonography done.If it's enlarged lymph node then no special treatment would be needed and it will resolve after infection has cleared off.

Hope this answers your question.Please ask if there are doubts.Regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor